Alert archive / Connecticut / Flash Flood Warnings in 2019

Flash Flood Warning 10, NWS Boston/Norton, MA

August 7, 2019Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Aug 7, 2019, 8:24 PM EDT for Capitol Planning Region, Connecticut. It was in force for 2 hr. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2019, 8:24 PM EDT (00:24 UTC)
Expired
Aug 7, 2019, 10:30 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 8:36 PM EDTFLOOD1 Ene Westmoor Park, CTNORTH MAIN STREET AT ALBANY AVENUE IS FLOODED AND IMPASSABLE. CARS STUCK IN FLOOD WATERS.
Aug 7, 8:36 PM EDTFLOOD1 Wnw West Hill, CTALBANY AVENUE AT TROUT BROOK DRIVE IS FLOODED AND IMPASSABLE.
Aug 7, 8:36 PM EDTFLOOD1 Wsw West Hill, CTTROUT BROOK ROAD AT ASYLUM AVENUE IS FLOODED AND IMPASSABLE. ALL SURROUNDING AREAS CLOSED DUE TO FLOODING.
Aug 7, 8:44 PM EDTFLOOD1 Sw Blue Hills, CTBURNHAM STREET AT GRANBY STREET IS FLOODED AND IMPASSABLE.
Aug 7, 8:44 PM EDTFLOOD1 Sw Blue Hills, CTBURNHAM STREET AT NORTH CANAAN STREET FLOODED AND IMPASSABLE.
Aug 7, 8:51 PM EDTFLOOD1 Ene West Hill, CTCARS STUCK IN FLOOD WATERS AT CORNWALL AND GRANBY STREET. FLOODED AND IMPASSABLE ROADWAYS.
Aug 7, 8:51 PM EDTFLOOD1 Ssw Blue Hills, CTTWO CARS STUCK IN FLOOD WATERS UP TO THE ROOF AT SIMPSON STREET AND LYME STREET. FLOODED AND IMPASSABLE ROADWAYS.
Aug 7, 8:52 PM EDTFLOOD1 Sw Parkville, CTFARMINGTON AVENUE AT WOODLAND STREET IS FLOODED AND IMPASSABLE.
Aug 7, 8:57 PM EDTFLOOD1 Ene West Hill, CTCORNWALL AT BURLINGTON STREET CARS ARE STUCK IN FLOOD WATERS, SEVERAL FEET IN DEPTH.
Aug 7, 8:57 PM EDTFLOOD1 Ene West Hill, CTGRANBY AT BURLINGTON STREET CARS ARE STUCK IN FLOOD WATERS, SEVERAL FEET IN DEPTH.
Aug 7, 8:57 PM EDTFLOOD1 Ene West Hill, CTSECTION OF ALBANY AVENUE, ROUTE 44, FLOODED AND IMPASSABLE.
Aug 7, 8:57 PM EDTFLOOD1 Ssw Blue Hills, CTLYME AT PEMBROKE STREET FLOODED AND IMPASSABLE WITH CARS STUCK IN FLOOD WATERS.
Aug 7, 9:00 PM EDTFLOOD1 Nw West Hill, CTALBANY AVENUE AT MOHEGAN DRIVE FLOODED AND IMPASSABLE.
Aug 7, 9:20 PM EDTFLOOD1 Nnw Parkville, CTMILFORD STREET AND HOMESTEAD AVENUE ROADS ARE FLOODED AND IMPASSABLE.
Aug 7, 9:20 PM EDTFLOOD1 Sse Blue Hills, CTAT COVENTRY STREET AT TOWER AVENUE, CAR STUCK IN FLOOD WATERS, PERSON RESCUED.
Aug 7, 9:29 PM EDTFLOOD1 Nw West Hill, CTREPORTS OF 8 CARS STUCK IN FLOOD WATERS ON MOHEGAN DRIVE NEAR THE INTERSECTION WITH BREWSTER ROAD. ROAD IS IMPASSABLE.
Aug 7, 9:29 PM EDTFLOOD1 Wnw West Hill, CTAT KING PHILIP DRIVE AND BREWSTER ROAD, CARS STUCK IN FLOOD WATERS AND IMPASSABLE.
Aug 7, 9:33 PM EDTFLOODBlue Hills, CTAT COVENTRY STREET AT MERRIAM AVENUE, CAR STUCK IN FLOOD WATER, 2 PEOPLE RESCUED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2090 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

007 
WGUS51 KBOX 080024
FFWBOX
CTC003-080230-
/O.NEW.KBOX.FF.W.0010.190808T0024Z-190808T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
824 PM EDT Wed Aug 7 2019

The National Weather Service in Boston/Norton has issued a

* Flash Flood Warning for...
  Southwestern Hartford County in northern Connecticut...

* Until 1030 PM EDT.

* At 824 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Hartford, New Britain, West Hartford, Bristol, Southington,
  Newington, Windsor, South Windsor, Farmington, Wolcott, Simsbury,
  Bloomfield, Berlin, Avon, Plainville, East Windsor, Canton,
  Burlington, East Granby and Terryville Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4191 7281 4190 7258 4160 7282 4160 7293
      4164 7294 4164 7299 4170 7299

$$

Sipprell
2 follow-up statements
166 
WGUS71 KBOX 080103
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
903 PM EDT Wed Aug 7 2019

CTC003-080230-
/O.CON.KBOX.FF.W.0010.000000T0000Z-190808T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
903 PM EDT Wed Aug 7 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHWESTERN HARTFORD COUNTY...

At 859 PM EDT, trained weather spotters reported numerous locations 
inundated in flood waters in and around West Hartford CT due to 
excessive rainfall. 

Spotters have also reported many cars remain stuck in flood waters 
with several having been removed by local authorities. Water rescues 
have also occurred with this activity. 

Nearly four inches of rain have already fallen. The heaviest rain 
has begun to shift east and out of the warned area. Flash flooding 
continues. 

Some locations that will experience flooding include...
Hartford, New Britain, West Hartford, Bristol, Southington,
Newington, Windsor, South Windsor, Farmington, Wolcott, Simsbury,
Bloomfield, Berlin, Avon, Plainville, East Windsor, Canton,
Burlington, East Granby and Terryville Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4191 7281 4190 7258 4160 7282 4160 7293
      4164 7294 4164 7299 4170 7299

$$

Sipprell
114 
WGUS71 KBOX 080225
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
1025 PM EDT Wed Aug 7 2019

CTC003-080232-
/O.EXP.KBOX.FF.W.0010.000000T0000Z-190808T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-
1025 PM EDT Wed Aug 7 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN HARTFORD COUNTY WILL
EXPIRE AT 1030 PM EDT...

The heavy rain has ended. Flooding remains an issue however in and 
around West Hartford, CT. We continue to receive reports of roads 
still inundated with cars stuck in flood waters in multiple 
locations. 

Please continue to heed any remaining road closures. Do not drive 
into flood waters. When in doubt, seek another route. Turn around, 
don't drown. 

A FLOOD WARNING continues for Hartford County till 11 pm to account 
for the residual flood waters. 

LAT...LON 4191 7281 4190 7258 4160 7282 4160 7293
      4164 7294 4164 7299 4170 7299

$$

Sipprell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:44 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 7, 6:44 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
644 PM EDT Wed Aug 7 2019

.SYNOPSIS...
An approaching cold front will bring scattered showers and
thunderstorms at times this evening into Thursday. A few of the
thunderstorms may produce damaging winds and local torrential
rainfall. After the cold front moves through Thursday night, dry
seasonable air returns for Friday through the weekend. Another
cold front arrives early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
** Severe Thunderstorm Watch 561 in effect for most of
 Massachusetts and northern Connecticut until 9 PM **

645 PM Update...

Showers/thunderstorms moving northeast through CT and Western
MA, with trends into Central MA and eventually Northeast MA.
Some reports of wind damage with earlier storms, and this
potential will continue through the early night. PW values
continue around 1.8 inches from CT to Eastern MA, and 1.9 inches
upstream from DC to PHL. This means a strong moisture inflow
overnight. Main concerns with thunderstorms will be brief heavy
downpours and strong/damaging wind gusts. Severe Tstm Watch 561
continues through 9 PM in response to this potential.

Even once the watch ends, the continuing moisture flow and
lingering organization by low-level winds will maintain support
for scattered showers/tstms through the night.

Adjustment to the forecast based on 6 PM observed temps and
radar positioning of showers/storms. The remainder of the
forecast is on track.

Previous discussion...

12Z short range global and hi res models in good agreement with
a second round of convection through around 06Z or so. Still
noting dewpoints in the mid 60s to lower 70s across central and
eastern areas, where the best instability also holds on ahead of
the long wave. 12Z HRRRv3 CAMs signaling decent helicity across
eastern areas, upwards to 150 to 200 m2/s2 fm around 03Z-05Z
this evening, so a very low risk for a rotating storm or two.
Short range models showing QPF values from 0.5 to 0.8 inches
overnight as well, so could also see more heavy downpours.

As the long wave slowly approaches the region, associated pre-
frontal trough pushes into western areas overnight. This may cut
back on the potential convection as well as moisture feed, but
still could see a few leftover showers lingering there. Patchy
fog also forms.

Temps will bottom out in the lower-mid 60s inland, ranging to
around 70 across the coastal plain.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Thursday...

Cutoff H5 low pres across Hudson Bay and northern Ontario
remains across that region, with long wave trough rotating
slowly eastward during Thursday. 12Z GFS and GGEM showing a
potent short wave pushing across central and eastern areas
during the day, while the 12Z HRRRv3 CAMs models signaling
another round of scattered convection from mid morning through
the afternoon.

Have kept CHC POPs going, mainly across eastern areas, but
could see the energy allow for more showers/thunderstorms to
develop near and N of the Mass Pike during the midday and
afternoon hours. With lowering PWAT values as somewhat drier air
works in aloft, precip should be on the light side. Marginally
enough instability in place to allow for non-severe convection
to develop, especially across central and N Mass.

Expect highs to remain rather warm, mainly in the lower-mid
80s, through a bit cooler along the coast with a continued
onshore wind.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Big Picture...

Closed low over Hudsons Bay maintains an upper trough over the
Eastern USA through the weekend, then sweeps east. Upper high
pressure covers the Southern USA. As the upper low sweeps east,
the flow across the Northern USA becomes zonal for the first
part of next week.

Heights at 500 mb remain at or somewhat below normal through the
period, while 850 mb temperatures also remain at or slightly below
normal.

Forecast confidence is moderate-high through most of the period.
Uncertainty becomes lower Monday-Tuesday with differences among the
models in timing the early-week cold front.

Daily Concerns...

Friday-Saturday-Sunday...

Upper shortwave moves through Friday, but cold advection aloft
and moisture aloft are concentrated over Nrn New England.
Meanwhile, surface high pressure builds over the region. So
while we should see some diurnal cu, expect and showers to
concentrate in Nrn New England. Dew points will have fallen into
the 50s and low 60s, so more comfortable air for most of
Southern New England. Mixing to 800 mb will tap upper temps of
12-13C, supporting max temps in the low to mid 80s.

High pressure takes control Saturday and Sunday with dry air
and somewhat cooler temperatures. Temps aloft will be 9-11C,
supporting max temps each day in the mid 70s to low 80s.

Monday through Wednesday...

Much uncertainty in timing next shortwave and surface cold
front. The GFS brings showers into our area Monday morning,
while the ECMWF and GGEM aim more toward Monday night. We
favored the slower onset, with chance pops in Northern Mass mid
to late afternoon and low-end chance pops across all areas
Monday night. Due to the model differences, POP contours were
manually drawn rather than imported from model data.

High pressure builds dry weather for Tuesday. The Monday night
front stalls to our south, and a wave moving along the front
brings a chance of showers to us on Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...

Short Term /through Thursday/...

Tonight...Moderate to high confidence.

Mainly VFR, except MVFR-IFR conditions in any showers/TSRA.
Patchy fog develops after midnight, with areas of MVFR to
locally IFR CIGS/VSBYS across N central into W Mass and along E
coastal terminals. Brief LIFR CIGS toward daybreak across
portions of Route 2 area of N Mass and along E coast.

Thursday...Moderate to high confidence.

Brief MVFR-IFR VSBYS early, otherwise mainly VFR. Scattered
showers/isolated thunderstorms across central and N areas around
midday through the afternoon with local MVFR-IFR CIGS.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Thursday Night through Monday/...Moderate to high

Thursday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHRA, isolated TSRA, patchy BR.

Friday: VFR. Breezy.

Friday Night: VFR.

Saturday: VFR. Breezy.

Saturday Night through Sunday: VFR.

Sunday Night: Mainly VFR, with local IFR possible in patchy BR.

Monday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...

Through Thursday...Moderate to high confidence.

Tonight...SW winds gusting up to 25 kt. Seas up to around 5 ft
on all open waters as well as on Block Island/RI Sounds. Small
Craft Advisories continue on these waters. Visibility lowered
in patchy fog after midnight across the eastern waters.
Scattered showers/isolated thunderstorm, with the best chances
on the eastern waters. Expect seas to slowly subside after
midnight on the near shore southern waters.

Thursday...S-SW winds 10-15 kt. Gusts up to 20 kt during the
morning. Scattered showers/isolated thunderstorms into the
afternoon, tapering off on the southern waters. Seas 4 ft or
less.

Outlook /Thursday Night through Monday/...High confidence.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, slight chance of
thunderstorms.

Friday through Saturday: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Sunday: Winds less than 25 kt. Seas less than 5 ft.

Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Monday: Winds less than 25 kt. Local rough seas.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ235-237.
     Small Craft Advisory until 7 AM EDT Thursday for ANZ250-
     254>256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...WTB/EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Aug 7, 3:34 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
334 PM EDT Wed Aug 7 2019

CTZ002>004-MAZ002>005-008>012-014-026-081945-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Southeast Middlesex MA-
Northern Middlesex MA-
334 PM EDT Wed Aug 7 2019

...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms on on Thursday could produce strong or damaging wind
gusts. They could also produce downpours that cause local poor
drainage flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ006-007-013-015>024-RIZ001>008-081945-
Western Essex MA-Eastern Essex MA-Western Norfolk MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
334 PM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...Tonight.

Thunderstorms may produce strong wind gusts and local downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms on Thursday could produce strong or damaging wind
gusts. They could also produce downpours that cause local poor
drainage flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-081945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
334 PM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 7, 3:20 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
320 PM EDT Wed Aug 7 2019

MAZ003-004-010-072000-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
320 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM NEAR NEW SALEM...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Salem, or 9 miles northeast of Amherst, moving northeast at 25
mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

This strong thunderstorm will be near...
  Petersham around 345 PM EDT.
  Gardner, Athol, Winchendon, Templeton and Phillipston around 400
  PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4236 7232 4243 7243 4270 7216 4256 7193
TIME...MOT...LOC 1920Z 224DEG 23KT 4242 7234

JWD
Special weather statement, Aug 7, 3:55 PM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
355 PM EDT Wed Aug 7 2019

MAZ004-026-072100-
Northwest Middlesex County MA-Northern Worcester MA-
355 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM DEVELOPING NEAR BARRE...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barre, or 15 miles northwest of Worcester, moving northeast at 25
mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

This strong thunderstorm will be near...
  Rutland around 400 PM EDT.
  Hubbardston around 405 PM EDT.
  Princeton around 425 PM EDT.
  Leominster, Fitchburg and Westminster around 440 PM EDT.
  Lunenburg, Townsend, Shirley and Ashby around 455 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4236 7206 4240 7212 4270 7184 4254 7159
TIME...MOT...LOC 1954Z 226DEG 22KT 4241 7205

JWD
Special weather statement, Aug 7, 5:42 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
542 PM EDT Wed Aug 7 2019

MAZ002-003-008-010-011-072245-
Western Franklin MA-Western Hampshire MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
542 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM NEAR WEST SPRINGFIELD...

At 540 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Springfield, moving north at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Other storms in northern Connecticut will cross over into western
Massachusetts through 630 PM. These storms may produce minor urban
flooding.

This strong thunderstorm will be near...
  Springfield and Chicopee around 555 PM EDT.
  Holyoke around 600 PM EDT.
  Southampton and Westhampton around 610 PM EDT.
  Easthampton around 615 PM EDT.
  South Hadley around 620 PM EDT.
  Northampton and Granby around 625 PM EDT.
  Hatfield around 635 PM EDT.
  Amherst and Sunderland around 640 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4246 7273 4241 7237 4204 7255 4204 7281
TIME...MOT...LOC 2140Z 192DEG 19KT 4211 7266

JWD
Special weather statement, Aug 7, 6:54 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
654 PM EDT Wed Aug 7 2019

CTZ002-003-072345-
Hartford CT-Tolland CT-
654 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM ENTERING SOUTHERN HARTFORD COUNTY...

At 654 PM EDT, Doppler radar was tracking a strong thunderstorm over
Meriden, moving northeast at 25 mph.

Winds in excess of 40 mph will accompany this storm.

This strong thunderstorm will be near...
  Bristol around 700 PM EDT.
  Plainville around 705 PM EDT.
  Cromwell around 710 PM EDT.
  New Britain, Newington, Hartford and Berlin around 715 PM EDT.
  Rocky Hill around 720 PM EDT.
  Wethersfield around 725 PM EDT.
  East Hartford and Avon around 730 PM EDT.
  Hartford and West Hartford around 735 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4187 7279 4179 7245 4164 7259 4163 7271
      4161 7271 4159 7275 4158 7276 4157 7280
      4155 7282 4157 7283 4157 7285 4155 7285
      4156 7288 4156 7295
TIME...MOT...LOC 2254Z 206DEG 23KT 4155 7282

JWD
Local storm report, Aug 7, 7:30 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
730 PM EDT WED AUG 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     MT. TOM                 42.25N  72.65W
08/07/2019  M63 MPH          HAMPSHIRE          MA   MESONET

0240 PM     TSTM WND DMG     1 SSE EASTHAMPTON       42.25N  72.67W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN NEAR WHITE BROOK MIDDLE SCHOOL.

0240 PM     TSTM WND DMG     1 ESE WEST WHATELY      42.27N  72.66W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ALONG FRANKLIN STREET.

0240 PM     TSTM WND DMG     2 SSE EASTHAMPTON       42.24N  72.67W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON PLAIN STREET.

0240 PM     TSTM WND DMG     2 S EASTHAMPTON         42.23N  72.69W
08/07/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ALONG LINE STREET.

0245 PM     TSTM WND DMG     ELMWOOD                 42.20N  72.62W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN AT MAPLE STREET AND RESNIC BOULEVARD.

0245 PM     TSTM WND DMG     1 W HOLYOKE             42.21N  72.66W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN AT MOUNTAIN AND WEST CHERRY.

0245 PM     TSTM WND DMG     1 SSE SOUTH HADLEY FALL 42.21N  72.60W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ALONG NORTH SUMMER STREET.

0245 PM     TSTM WND DMG     OAKDALE                 42.20N  72.62W
08/07/2019                   HAMPDEN            MA   AMATEUR RADIO

            LARGE BRANCH DOWN AT LOCUST AND SERGEANT.

0635 PM     TSTM WND DMG     1 WNW SOUTH ASHFIELD    42.52N  72.80W
08/07/2019                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE, UTILITY POLE AND WIRES DOWN AT WEST ROAD
            AND STEADY LANE.

0635 PM     TSTM WND DMG     1 W ASHFIELD            42.53N  72.80W
08/07/2019                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN WITH ONE UTILITY CROSS ARM
            KNOCKED DOWN AND TWO OTHER UTILITY POLE CROSS ARMS
            DAMAGED ALONG BUCKLAND ROAD.

0635 PM     TSTM WND DMG     1 S SHIRKSHIRE          42.54N  72.72W
08/07/2019                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN BLOCKING THE ROAD AT PINE HILL AND
            SHELBURNE FALLS ROAD.

&&

EVENT NUMBER BOX1902796 BOX1902797 BOX1902802 BOX1902803 BOX1902804
BOX1902798 BOX1902799 BOX1902800 BOX1902801 BOX1902805 BOX1902806
BOX1902807

Sipprell
Special weather statement, Aug 7, 8:19 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
819 PM EDT Wed Aug 7 2019

CTZ002-003-080100-
Hartford CT-Tolland CT-
819 PM EDT Wed Aug 7 2019

...STRONG THUNDERSTORM...

At 819 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Hartford, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Enfield, Newington, Vernon, Windsor, Wethersfield, South Windsor,
Farmington, Simsbury, Bloomfield, Avon, Suffield, Ellington, Tolland,
Windsor Locks and Stafford.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4164 7279 4183 7287 4203 7262 4193 7225
TIME...MOT...LOC 0019Z 227DEG 11KT 4179 7274

Frank

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:04 PM EDTAreal Flood WarningBOXCapitol Planning Region2 hr
Aug 7, 8:04 PM EDTFlash Flood WatchBOXCapitol Planning Region, Northeastern Connecticut Planning Region4 hr
Aug 7, 8:09 PM EDTAreal Flood WarningBOXCapitol Planning Region3 hr
Aug 7, 8:19 PM EDTSpecial Weather StatementBOX41 min
Aug 7, 8:30 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region60 min
Aug 7, 10:40 PM EDTSpecial Weather StatementBOX50 min
Aug 7, 10:57 PM EDTAreal Flood WarningBOXCapitol Planning Region2 hr
Aug 7, 11:39 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region66 min
Aug 8, 1:02 AM EDTAreal Flood WarningBOXCapitol Planning Region118 min
Aug 8, 6:30 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region60 min

Nearby

Flash Flood Warnings in Connecticut, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.